Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 48, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 6, 2001, 8:00 PM CDT for Blaine County, Oklahoma. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 6, 2001, 8:00 PM CDT (01:00 UTC)
- Expired
- Apr 6, 2001, 8:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Blaine County, OK
The radar
The Vance AFB radar (KVNX), 52 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 8:00 PM CDT | Thunderstorm Wind 53 M | Mutual, OK | Wind was measured by Oklahoma mesonet. |
| Apr 6, 8:05 PM CDT | Thunderstorm Wind 52 E | Waynoka, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 7:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -394 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 070104
SVROKC
OKC003-011-043-093-151-153-070145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
800 PM CDT FRI APR 6 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALFALFA COUNTY
BLAINE COUNTY
DEWEY COUNTY
MAJOR COUNTY
WOODS COUNTY
WOODWARD COUNTY
* UNTIL 845 PM CDT
* AT 758 PM CDT...DOPPLER RADAR DETECTED A LINE OF SEVERE
THUNDERSTORMS FROM 22 MILES NORTHWEST OF ALVA...TO 10 MILES
SOUTHWEST OF TALOGA...MOVING NORTHEAST AT 55 MPH. THE TORNADO
WARNING FOR WOODWARD AND DEWEY COUNTIES WILL BE REPLACED BY THIS
SEVERE THUNDERSTORM WARNING. THE CIRCULATION DETECTED EARLIER HAS
WEAKENED.
* LOCATIONS IN THE WARNING INCLUDE ALVA...TALOGA...FAIRVIEW...
CHEROKEE...AND OKEENE.
HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS IN EXCESS OF 70 MPH ARE
LIKELY WITH THIS LINE OF SEVERE THUNDERSTORM.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE
IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A
TORNADO IS SIGHTED.
LAT...LON 3701 9903 3647 9898 3582 9914 3583 9825
3682 9813 3698 9813What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:50 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Apr 6, 3:50 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT FRI APR 6 2001
TOO MUCH GOING ON TO GET VERY FANCY WITH THE DISCUSSION....
AN EXTREMELY VIGOROUS STORM SYSTEM MOVING FROM THE SOUTHWESTERN
STATES IS EXPECTED TO BRING SEVERE STORMS AND HIGH WINDS TO MUCH OF
THE FORECAST AREA TONIGHT. SEE SPC PRODUCTS FOR DETAILS ON THE
THUNDERSTORM/TORNADO POTENTIAL. THERE IS ALSO A CHANCE OF
CONTINUING STORMS... ALTHOUGH PROBABLY NOT SEVERE... FOR SEVERAL
HOURS AFTER THE MAIN SQUALL LINE PASSES.
AWESOME WINDS OVER EASTERN NEW MEXICO AND WESTERN TEXAS ARE EXPECTED
TO ADVANCE INTO THE WESTERN PART OF OUR FORECAST AREA BEFORE
NIGHTTIME EFFECTS CAUSE THEM TO WEAKEN. THIS IS THE REASON FOR THE
HIGH WIND WARNING FOR THIS EVENING.
THE FRONTAL SYSTEM ASSOCIATED WITH THIS STORM IS EXPECTED TO STALL
JUST SOUTHEAST OF THE FORECAST AREA. AS IT MEANDERS ACROSS THAT
REGION... THERE WILL BE CHANCES OF SHOWERS AND THUNDERSTORMS AGAIN
FROM LATE THIS WEEKEND THOUGH MUCH OF NEXT WEEK... ESPECIALLY IN THE
SOUTHEAST HALF OF THE AREA.
ZONE FORECAST SHOULD BE AVAILABLE SHORTLY AFTER 4 PM.
FCSTID = 23 = CMS
OKC 58 79 57 79 / 70 10 10 20
HBR 53 77 53 79 / 70 10 10 20
SPS 56 80 56 80 / 60 10 10 20
GAG 51 76 50 79 / 80 0 0 10
PNC 56 77 54 79 / 80 10 10 10
DUA 60 80 57 80 / 70 20 10 20
.OUN...
OK...HIGH WIND WARNING THIS EVENING... WESTERN HALF OF FA.
WIND ADVISORY TONIGHT ALL ZONES.
TX...HIGH WIND WARNING THIS EVENING... ALL ZONES.
WIND ADVISORY LATER TONIGHT... ALL ZONES.In the hours before
Local storm report, Apr 6, 7:22 PM CDT, 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CDT FRI APR 06 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM CHEYENNE OK 58 MPH WIND GUST
04/06/01 ROGER MILLS MEASURED BY OKLAHOMA
MESONET
0655 PM CHEYENNE OK 59 MPH WIND GUST
04/06/01 ROGER MILLS MEASURED BY OKLAHOMA
MESONET
0708 PM LAVERNE OK .88 INCH HAIL
04/06/01 HARPER REPORTED BY NWS COOP
OBSERVER
0711 PM GAGE OK 66 MPH WIND GUST
04/06/01 ELLIS MEASURED BY ASOS
KTLocal storm report, Apr 6, 7:43 PM CDT, 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
743 PM CDT FRI APR 06 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0733 PM HARMON OK 1.75 INCH HAIL
04/06/01 ELLIS REPORTED BY FIRE DEPART
0730 PM 9 S BUFFALO OK 60 MPH WIND GUST
04/06/01 HARPER REPORTED BY PUBLIC
CWLocal storm report, Apr 6, 7:51 PM CDT, 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
751 PM CDT FRI APR 06 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM 5 NE ARNETT OK .88 INCH HAIL
04/06/01 ELLIS HAIL COVERING GROUND
SPOTTER REPORT
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:07 PM CDT | Tornado Warning | OUN | Ellis, Roger Mills | 23 min |
| Apr 6, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Ellis, Major, Roger Mills, Woodward | 52 min |
| Apr 6, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 52 min |
| Apr 6, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Washita | 52 min |
| Apr 6, 7:31 PM CDT | Tornado Warning | OUN | Dewey, Ellis, Woodward | 29 min |
| Apr 6, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woods, Woodward | 45 min |
| Apr 6, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 45 min |
| Apr 6, 8:45 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 45 min |
| Apr 6, 8:45 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher, Major | 45 min |
| Apr 6, 9:28 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.